Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 4, 2006, 10:59 PM CDT for Bexar County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 10:59 PM CDT (03:59 UTC)
- Expired
- May 5, 2006, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 63 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 12:30 AM CDT | FLASH FLOOD | San Antonio, TX | 18 HIGH WATER RESCUES IN ONE HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3212 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 050400
FFWEWX
TXC029-050800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 PM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 300 AM CDT
* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN BEXAR COUNTY.
* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER NORTHERN
BEXAR COUNTY...THEN MOVE SOUTH ACROSS THE CITY OF SAN ANTONIO.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2927 9877 2915 9844 2945 9820 2971 9851
2968 9877 2952 9877
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 10:13 PM CDT, 46 minutes earlier.
Area forecast discussion, May 4, 10:13 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 PM CDT THU MAY 4 2006 .UPDATE... UPDATED FORECAST TO RECONFIGURE 1ST PERIOD POPS BASED ON LATEST RADAR TRENDS. NEW SEVERE THUNDERSTORM WATCH OUT. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 630 PM CDT THU MAY 4 2006) AVIATION... SCT SHRA/TSRA DEVELOPING ACROSS THE HILL COUNTRY AND WILL SPREAD E/SE TOWARDS THE AUS AREA BY 03Z. THE THREAT WILL LIKELY CONT THRU 06Z. SOME TSRA COULD BE SEVERE WITH LARGE HAIL AND WIND GUST OF 50 KTS OR GREATER. AFTER 06Z MVFR CIGS DEVELOP AND WILL SPREAD WEST TO THE RIO GRANDE BY 11Z. WINDS WILL REMAIN S/SE 10 TO 15 KTS. PREV DISCUSSION... (ISSUED 446 PM CDT THU MAY 4 2006) UPDATE... UPDATED FORECAST TO INCREASE POPS OVER OUR NORTHERN-MOST COUNTIES AND ADD A SLIGHT CHANCE FOR THUNDER TO VAL VERDE COUNTY. ALSO INCREASED QPF ACROSS OUR NORTHERN-MOST COUNTIES WHERE THE SEVERE THUNDERSTORM WATCH IS IN PLACE. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... (ISSUED 313 PM CDT THU MAY 4 2006) DISCUSSION...AREA MORE CAPPED OFF THUS AFTERNOON THUS CLOUDS HUNG IN A LITTLE LONGER AND WELL DEFINED BOUNDARY HAS WEAKENED. ANOTHER SHORT WAVE TRAVERSES THROUGH CENTRAL TEXAS TONIGHT POSSIBLY PROPAGATING SOUTH INTO THE AREA TONIGHT. AREA IS REALLY UNSTABLE WITH CAPES ABOVE 3000 SO ANY LIFT AFTER LOWEST LAYERS ARE MIXED THIS EVENING ALONG A FOCUSING BOUNDARY COULD SET OFF THUNDERSTORMS.. A FEW POSSIBLY SEVERE. MORE ACTIVITY IS POSSIBLE TOMORROW AND TOMORROW NIGHT AS IMPULSES FROM AN UPPER LEVEL TROUGH ARE EJECTED INTO A DIFLUENT RIDGE AXIS ACROSS CENTRLAT TEXAS WITH SOME STORMS PROPAGATING SOUTH INTO THE AREA. A COLD FRONT WILL PUSH INTO THE AREA BY LATE SATURDAY WITH SOME ADDITIONAL STORMS. A BREAK IN THE ACTION OCCURS SUNDAY AS THE WEAK SURFACE RIDGE BUILDS IN. THE NEXT SIGNIFICANT CHANCE OF RAIN BEGINS LATE MONDAY WHEN AN UPPER LOW DIGGING ALONG THE WEST COAST MOVES EAST WHILE EJECTING IMPULSES ACROSS THE AREA TOWARD MIDWEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/10/JB/DC
Hazardous weather outlook, May 4, 11:48 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CDT THU MAY 4 2006 TXZ171>173-183>194-202>209-217>225-228-051100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1148 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY WITH A SIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REMAINDER OF SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. ISOLATED TORNADOES ARE ALSO POSSIBLE ALONG SURFACE BOUNDARIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SATURDAY NIGHT. PERIODS OF SCATTERED THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS WILL BE LARGE HAIL ...DAMAGING WINDS...AND LOCALLY HEAVY RAINS. THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED AT TIMES FRIDAY THROUGH SATURDAY NIGHT.
In the hours before
Local storm report, May 4, 8:50 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 E CASTELL 30.70N 98.45W
05/04/2006 M1.75 INCH LLANO TX LAW ENFORCEMENT
&&
DCLocal storm report, May 4, 9:19 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 15 S LLANO 30.53N 98.67W
05/04/2006 M1.75 INCH LLANO TX PUBLIC
CRABAPPLE CREEK AND FM 965.
&&
DCLocal storm report, May 4, 9:38 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 2 S ENCHANTED ROCK STAT 30.48N 98.85W
05/04/2006 M1.00 INCH GILLESPIE TX BROADCAST MEDIA
0930 PM HAIL 12 NNW FREDERICKSBURG 30.43N 98.95W
05/04/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
&&
DCLocal storm report, May 4, 9:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 6 SE WILLOW CITY 30.34N 98.63W
05/04/2006 M2.75 INCH GILLESPIE TX FIRE DEPT/RESCUE
BROKE OUT PICKUP TRUCK WINDOWS.
&&
DCLocal storm report, May 4, 10:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 E FREDERICKSBURG 30.27N 98.84W
05/04/2006 M1.75 INCH GILLESPIE TX TRAINED SPOTTER
1000 PM HAIL AUSTIN 30.31N 97.75W
05/04/2006 M1.00 INCH TRAVIS TX TRAINED SPOTTER
OFF AND ON HAIL TO QUARTER SIZE OR SLIGHTLY LARGER. BLOWN
BY STRONG TO SEVERE WINDS. WORST OF THE EVENT LASTED
ABOUT HALF AN HOUR.
1010 PM TSTM WND DMG NW AUSTIN 30.31N 97.75W
05/04/2006 TRAVIS TX AMATEUR RADIO
ANDERSON MILL SUBDIVISION. TREE BRANCHES AND LIMBS DOWN
AND LAWN FURNITURE IN THE STREETS.
1015 PM HAIL 1 W JOLLYVILLE 30.45N 97.77W
05/04/2006 M0.88 INCH WILLIAMSON TX TRAINED SPOTTER
ANDRSON MILL AND LOOP 620 AREA.
1023 PM HAIL SISTERDALE 29.97N 98.73W
05/04/2006 M4.25 INCH KENDALL TX LAW ENFORCEMENT
1024 PM HAIL E FRIO TOWN 29.02N 99.32W
05/04/2006 M1.75 INCH FRIO TX CO-OP OBSERVER
1025 PM TSTM WND DMG 1 S AUSTIN 30.29N 97.75W
05/04/2006 TRAVIS TX PUBLIC
TREES DOWN IN AREAS AROUND RIVERSIDE DRIVE BETWEEN
CONGRESS AVE AND IH 35.
1025 PM TSTM WND DMG 1 NE AUSTIN 30.32N 97.74W
05/04/2006 TRAVIS TX PUBLIC
POWER POLE REPORTED DOWN AT 11TH ST AT I 35.
1031 PM DENSE FOG 4 NNE AUSTIN 30.36N 97.72W
05/04/2006 TRAVIS TX PUBLIC
REPORTED NEAR HIGHLAND MALL AT HIGHWAY 290 AT IH 35.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 56 min |
| May 4, 8:15 PM CDT | Tornado Warning | EWX | Llano | 30 min |
| May 4, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| May 4, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 67 min |
| May 4, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 45 min |
| May 4, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 38 min |
| May 4, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 97 min |
| May 4, 9:30 PM CDT | Tornado Warning | EWX | Gillespie | 45 min |
| May 4, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 53 min |
| May 4, 9:47 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 58 min |
| May 4, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 56 min |
| May 4, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 61 min |
| May 4, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 81 min |
| May 4, 10:17 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
| May 4, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 95 min |
| May 4, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 63 min |
| May 4, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 58 min |
| May 4, 10:35 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 93 min |
| May 4, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 62 min |
| May 4, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 23 min |
| May 4, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 81 min |
| May 4, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 43 min |
| May 4, 11:04 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 41 min |
| May 4, 11:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 71 min |
| May 4, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 69 min |
| May 4, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 47 min |
| May 4, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 46 min |
| May 5, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 29 min |
| May 5, 1:07 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 5, 3:19 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 33 hr |
| May 5, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 34 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.